Alert archive / South Dakota / River Flood Warnings in 2009
River Flood Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 19, 2009, 8:31 AM CDT for Hutchinson County, Yankton County, South Dakota. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 8:31 AM CDT (13:31 UTC)
- Expired
- Jun 23, 2009, 1:20 PM CDT
- In force
- 4 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Hutchinson County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River near Scotland (SCOS2). The gauge peaked at 13.30 ft at Jun 19, 2009, 12:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 191331
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 AM CDT FRI JUN 19 2009
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
JAMES RIVER NEAR SCOTLAND
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
HEAVY RAINS ACROSS THE JAMES RIVER BASIN EARLIER THIS WEEK HAVE PUSHED
THE JAMES RIVER AROUND SCOTLAND BACK ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JUNE 22.
&&
SDC067-135-201331-
/O.NEW.KFSD.FL.W.0019.090619T1331Z-090624T0000Z/
/SCOS2.1.ER.000000T0000Z.090619T0500Z.090623T0000Z.NO/
831 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL TUESDAY EVENING.
* AT 07AM FRIDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* AT STAGES NEAR 13.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
SCOS2 13.0 13.19 FRI 7 AM 13.3 THU JUN 183 follow-up statements
000
WGUS43 KFSD 191333 CCA
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 AM CDT FRI JUN 19 2009
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
JAMES RIVER NEAR SCOTLAND
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
HEAVY RAINS ACROSS THE JAMES RIVER BASIN EARLIER THIS WEEK HAVE
PUSHED THE JAMES RIVER AROUND SCOTLAND BACK ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JUNE 22.
&&
SDC067-135-221600-
/O.NEW.KFSD.FL.W.0019.090619T1333Z-090624T0000Z/
/SCOS2.1.ER.000000T0000Z.090619T0500Z.090623T0000Z.NO/
833 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL TUESDAY EVENING.
* AT 07AM FRIDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* AT STAGES NEAR 13.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
SCOS2 13.0 13.19 FRI 7 AM 13.3 THU JUN 18000
WGUS83 KFSD 221316
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CDT MON JUN 22 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR SCOTLAND
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA..
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THE MORNING OF MONDAY
JUNE 29.
&&
SDC005-231316-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
816 AM CDT MON JUN 22 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL HOLD STEADY OR SLOWLY RISE BY 2 OR
3 TENTHS OF A FOOT FOR THE NEXT 7 TO 10 DAYS.
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN
NORTHERN HURON BEGINS TO FLOOD.
$$
SDC111-231316-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
816 AM CDT MON JUN 22 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AT A RATE OF ABOUT ONE
TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
SDC035-061-231316-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
816 AM CDT MON JUN 22 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AT A RATE OF ABOUT ONE
TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
SDC067-135-221346-
/O.CAN.KFSD.FL.W.0019.000000T0000Z-090624T0000Z/
/SCOS2.1.ER.090622T1115Z.090619T0500Z.090622T1115Z.NO/
816 AM CDT MON JUN 22 2009
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 07AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL AT A RATE OF
ABOUT ONE TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 11.58 MON 7 AM 11.9 WED JUL 1
FORS2 12.0 13.11 MON 7 AM CONTINUE SLOW FALL
JRMS2 17.0 18.56 MON 8 AM CONTINUE SLOW FALL
SCOS2 13.0 12.92 MON 7 AM 13.3 FRI JUN 19
GILLISPIE000
WGUS83 KFSD 231820 CCA
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
120 PM CDT TUE JUN 23 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR SCOTLAND
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA..
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THE MORNING OF MONDAY
JUNE 29.
&&
SDC005-301316-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
120 PM CDT TUE JUN 23 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL HOLD STEADY OR SLOWLY RISE BY 2 OR
3 TENTHS OF A FOOT FOR THE NEXT 7 TO 10 DAYS.
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN
NORTHERN HURON BEGINS TO FLOOD.
$$
SDC111-301316-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
120 PM CDT TUE JUN 23 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AT A RATE OF ABOUT ONE
TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
SDC035-061-301316-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
120 PM CDT TUE JUN 23 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AT A RATE OF ABOUT ONE
TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
SDC067-135-221346-
/O.CAN.KFSD.FL.W.0019.000000T0000Z-090624T0000Z/
/SCOS2.1.ER.090622T1115Z.090619T0500Z.090622T1115Z.NO/
120 PM CDT TUE JUN 23 2009
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 07AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL AT A RATE OF
ABOUT ONE TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 11.58 MON 7 AM 11.9 WED JUL 1
FORS2 12.0 13.11 MON 7 AM CONTINUE SLOW FALL
JRMS2 17.0 18.56 MON 8 AM CONTINUE SLOW FALL
SCOS2 13.0 12.92 MON 7 AM 13.3 FRI JUN 19
GILLISPIEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:52 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 3:52 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT THU JUN 18 2009 .DISCUSSION... IN THE NEAR TERM...DEALING WITH YET ANOTHER MCS JUST TO SOUTH OF OUR FA IN CENTRAL AND ERN NEB. GENERAL TREND OF THE STRONGEST PART OF THIS CONVECTION HAS BEEN TO MOVE E OR EVEN A BIT ESE AWAY FM OUR FA...STEERING MORE INTO THE STOUT LLV JET CURRENTLY IN KS. UP HERE IN OUR FA...OUR LLV FLOW IS BECOMING INCREASINGLY CUTOFF FM THE WEST...EVEN AT H85. THEREFORE SHEAR PROFILES ARE WEAK IN THE LOWEST 1.5 KM. STILL...SHRA AND TS IS INCHING NEWD ATTM AND WL CERTAINLY AFFECT THE FAR SRN PARTS OF THE FA EARLY TODAY. ALSO...SCT SHRA AND A FEW TS ALSO ARE INDICATED IN WEST CENTRAL NEB...AND EVEN SOME ISOLD TS/SHRA JUST WEST OF THE BLKHLS. THIS ACTIVITY IS LIKELY ASSOCIATED WITH THE MAIN WAVE. SO WITH THE WEST CENTRAL AND CENTRAL NEB CONVECTION...CANNOT TOTALLY RULE OUT SOME OF THAT DRIFTING A BIT FUTHER NORTH INTO THIS AREA THIS MORNING...THUS CHC OR SCT POPS NORTH OF SIOUX CITY AND STORM LAKE. THEN IN THE LATE MORNING... STUBBORN LLV FRONTOGENESIS HANGS OUT IN THE FAR SRN PART OF OUR FA AHEAD OF THE ADVANCING WAVE. THIS AFTERNOON...THE CRUX OF THE WAVE ENERGY MOVES THRU THIS FA. ELEVATED MU CAPES DO SHOW SOME INSTABILITY IN THE RANGE OF 400 TO 800 J/KG...WITH ALSO SOME INSTABILITY IN THE LIFTED INDICES. SHEAR PROFILES ARE OBVIOUSLY PRETTY WEAK BY THAT POINT...BUT ENOUGH INSTABILITY EXISTS TO WARRANT POPS EXCEPT IN OUR FAR WEST. ALTERED MAX TEMPS LITTLE TODAY...WITH MIXING TO ABOUT H85 MOST LOCATIONS. TONIGHT FINALLY LOOKS QUIET WX WISE. THOUGHT ABOUT SOME LATE NIGHT FOG BUT THE WINDS JUST OFF THE SFC DO STAY NWLY. SO THAT MAY PRECLUDE FOG DEVELOPMENT EXCEPT POSSIBLY IN THE RIVER BOTTOMS. S/W RIDGING THEN MOVES ACROSS THE FA SATURDAY GIVING A PLEASANT SUMMER DAY WITH A LOT OF MID 80S. SAT NIGHT IS BECOMING INCREASINGLY INTERESTING. STRONG S/W ENERGY PER THE NAM/UKMET/ECMWF BEGINS TO MOVE NEWD FM THE SRN ROCKIES ON SATURDAY DAY PERIOD...THEN INTO OUR FA SAT NIGHT. THE GFS HAS NOTHING. NOW THE ECWMF HAS BEEN VERY CONSISTENT THE PAST SEVERAL RUNS AT LEAST IN SHOWING THIS FEATURE...ESP AFFECTING OUR WEST AND NORTH. NOW THE NAM AND UKMET HAS PICKED UP ON IT. LLV JET VEERS TO THE SOUTH AND INCREASES DRAMATICALLY SAT EVENING PROVIDING GREAT SPEED SHEAR IN THIS AREA. AND A JET STREAK IS NOTED TO BE MOVG NEWD FM WRN KS...PLACING THIS FA IN A POTENTIAL LEFT EXIT REGION ENHANCING BROAD SCALE LIFT. DEEP SHEAR BEGINS TO LIFT NEWD AS THE NIGHT PROGRESSES...THEREFORE CHC POPS ARE DEFINITELY WARRANTED ATTM. IF THE GFS COMES AROUND...POPS WL PROBABLY BE RAISED IN FUTURE FCSTS. BUT AT LEAST RIGHT NOW...THE SETUP LOOKS INCREASINGLY WET SAT NIGHT. THIS PROJECTED SYSTEM EXITS THE ERN SECTIONS OF OUR FA SUNDAY MORNING...THEN ENOUGH AFTERNOON INSTABILITY EXISTS WITH SW FLOW ALOFT TO WARRANT SMALL POPS CWA WIDE IN THE AFTERNOON. AFTERNOON CINS ARE VIRTUALLY NON EXISTENT...SO IF WE REALIZE OUR FCST HIGHS OF 85 TO 90...COUPLED WITH AIR ALOFT THAT IS STILL NOT TOO HOT YET... CANNOT RULE OUT SOME ISOLD ACTIVITY. SUNDAY NIGHT...THERE COULD BE ANOTHER WAVE MOVG NEWD...MAINLY AFFECTING OUR WEST AND NRN SECTIONS. FURTHER OUT EARLY NEXT WEEK...GFS AND ECMWF STILL POINT AT BUILDING UPPER HGTS IN THE PLAINS...WITH THE PATTERN AMPLIFIED ACROSS THE CONUS. THIS MEANS THAT MANY AREAS ACROSS THE ERN PARTS OF OUR FA WL BE INCREASINGLY CAPPED OFF...COUPLED WITH LITTLE OR NO FOCUS MECHANISM NEAR THE SFC. THEREFORE ONLY VERY SMALL POPS ARE WARRANTED PRIMARILY ACROSS OUR WEST WITH ANY LITTLE IMPULSE THAT MAY MOVE NEWD FM THE CENTRAL RCKYS. LOOKS PRETTY HOT AND HUMID ON MON AND TUE GIVEN THE LATEST H85 TEMPS AND A PERSISTENTLY MOIST SLY FLOW. TOWARD MID WEEK...STILL LOOKS LIKE WE ARE LOOKING AT INCREASING THUNDERSTORM CHCS SAGGING SWD IN THE TUE NIGHT THRU THURSDAY TIME FRAME. BOTH THE ECMWF AND GFS CONT TO SHOW VIGOROUS UPPER LOW PRES MOVG ACROSS S CENTRAL CANADA. ON THE SOUTH SIDE OF THIS LOW... DISTURBANCES WILL ACT TO FLATTEN THE RIDGE...AND PCPN CHCS WL BE AIDED BY INCREASING LOW LEVEL CONVERGENCE AS A WEAK CDFNT MOVES SEWD MID WEEK. SO IT COULD BE VERY INTERESTING MID WEEK NEXT WEEK. /MJF && .AVIATION... SHOWERS AND THUNDERSTORMS EXPECTED TO SPREAD ACROSS NW IA THIS MORNING IN ASSOCIATION WITH AN UPPER LEVEL WAVE. NOT EXPECTING SEVERE THUNDERSTORMS...BUT HEAVY RAIN AND SMALL HAIL IS POSSIBLE WITH ANY STRONGER STORMS. LESSER CHANCES FOR CONVECTIVE ACTIVITY INTO SW MN AND ERN SD. WILL SEE VFR THROUGH THE TAF PERIOD OTHER THAN WHERE THUNDERSTORMS EXIST. AGAIN WITH THE EXCEPTION OF THUNDERSTORM WINDS...RELATIVELY LIGHT NW WINDS CAN BE EXPECTED BEHIND A COLD FRONT WHICH WILL PUSH EAST OF THE AREA THIS MORNING...THEN VERY LIGHT WINDS TONIGHT AS HIGH PRESSURE SETTLES IN. /LIEBL && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 19, 4:55 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT FRI JUN 19 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 455 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS COULD OCCUR TODAY EMBEDDED WITHIN SOME SHOWER ACTIVITY. BUT ANY STORM DEVELOPMENT IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY MOVE NORTHEASTWARD ACROSS THIS AREA AS SATURDAY NIGHT PROGRESSES...LASTING INTO SUNDAY MORNING. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Lake, Miner | 41 min |
| Jun 18, 8:46 PM CDT | Tornado Warning | FSD | Brookings, Kingsbury, Lake, Miner | 44 min |
| Jun 18, 9:12 PM CDT | Tornado Warning | FSD | Brookings, Kingsbury, Lake, Moody | 48 min |
| Jun 18, 9:50 PM CDT | Tornado Warning | FSD | Brookings, Moody | 40 min |
Nearby
River Flood Warnings in South Dakota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.